Drug Overdose Treatment Dallas
A drug overdose is something that might happen to anyone who is taking prescription drugs or is abusing any harmful substance. Overdosing could be done accidentally or intentionally, depending on the situation and individual. Whatever the case, seeking treatment is mandatory. Overdosing can be dangerous and lead to serious complications, including someone’s death.
Although an overdose is extremely scary and sometimes deadly, it doesn’t necessarily lead to death. In fact, an individual can survive an overdose and move on with their life. Of course, this is only the case when they seek help and make sure they learn from the experience afterward.
Explaining An Overdose
An overdose occurs when an individual ingests too much from a substance. It is something that can happen intentionally or accidentally. For instance, someone may take prescription drugs, but if they don’t know the right dosage, they might end up ingesting more than they should. And this leads to an overdose.
Then, there are situations when a person overdoses on purpose. They may either be addicted to the drug and want to take as much as possible, or they may intend to put an end to their life. Things can get very bad, and the affected person will be at risk of dealing with severe symptoms – in worse situations, even passing away.
There are also fortunate situations when the individual receives help soon enough, combating the effects on time and preventing a tragedy from happening.
Sometimes, an overdose occurs when someone is quite sensitive to a certain type of medication. Other times, people may end up taking illicit drugs, which are drugs known to offer a high effect. This can also result in an overdose, particularly if the person’s metabolism cannot quickly detoxify the substance.
Differences in Overdoses by Person
Every single drug affects each person differently, and an amount that would overdose one individual may not have the same effect on another. But in both cases, drug use can be detrimental to their health.
You don’t have to be of a certain age to overdose. Children as young as 5 can overdose on accident. If prescription drugs are not stored safely and a child finds them, they may be tempted to imitate the parents’ behavior and take them, or they may do it out of curiosity. Since they don’t have the metabolism to process the drugs, this unfortunate situation can lead to overdosing.
Overdosing can happen when you do not follow the dosage instructions offered by the doctor. It could also happen if you’ve been addicted to substances in the past or misused prescription drugs intentionally. You are more likely to overdose in this case. Moreover, if you are dealing with mental disorders like depression or suicidal thoughts, they may trigger an overdose.
Signs an Overdose is Coning
An overdose can bring chaos to the affected individual. Whereas some people are luckier, and their symptoms are not that bad, others are not so blessed. They may deal with very severe symptoms and their bodies may not be able to handle the number of harmful substances.
While taking drugs regularly can result in some side effects, these symptoms will be enhanced in an overdose and may be accompanied by worse ones. Overall, here are some of the signs of an overdose:
- The pupils are larger than usual
- The individual cannot walk properly
- Aggression and/or violence are present
- The affected individual has hallucinations or delusions
- Seizures are present
- The person has chest pain, and chest pain may be accompanied by shortness of breath too
- Sleepiness, confusion, and coma; the individual may feel like vomiting, which makes things even riskier as they may end up breathing vomit into their lungs
- There will be some vital signs problems like increased temperature, pulse rate, respiratory rate, and blood pressure, which may be life-threatening
- The skin may be hot and dry or cool and sweaty
- The person is dealing with symptoms like nausea, diarrhea, abdominal pain, or vomiting, sometimes a combination of them
- Blood in vomit or bowel movements
- The individual is unable to talk
- Pale face
- The skin, fingernails, and lips turn blue
How To Deal With An Overdose
When an overdose occurs, it’s important to know what the next steps should be. You may be the one affected by the overdose, or someone you love may be dealing with it, but in both cases, getting professional help is necessary.
Ideally, 911 should be called immediately. You should report the drug overdose and offer the address of the victim. In case other people are present, you may want to send another person to wait for the ambulance in the street so they can guide the professionals to the overdosed individual.
Making sure the victim is breathing is also crucial. If they aren’t breathing, rescue breathing should be administered. After the victim starts breathing on their own again, you can lay them on their side. It is also essential to try to rouse the victim by either pinching, speaking loudly, or rubbing your knuckles up and down the sternum.
Stay with the victim at all times until the medical technicians arrive. If you have Naloxone, which is an opioid antagonist, you can administer it too.
If you are the person who overdosed, you should seek urgent medical help. If you cannot do it, try to let someone else know about your issue if someone is nearby.
Treatment can be received once you reach out to medical professionals. A doctor can help identify the issue and offer the right treatment. If the victim has difficulty breathing, clearing the airway or inserting a breathing tube may be necessary.
Some doctors will offer activated charcoal too, to help absorb the drug from the digestive tract, or they may offer intravenous fluids. The physicians may also try removing vomit from the stomach by inducing vomiting or pumping the stomach.
How Real Deal Can Help
Real Deal can help you move from a life of addiction to a life free of drugs where you can take care of yourself and work. If you’ve been struggling with addiction and ended up overdosing but you went to detox and you’re taking treatment, Real Deal will help you continue the treatment and ensure you do not keep abusing the drug.
Our sober living program will ensure you go through recovery while focusing on employment, exercise, diet, and re-entering society as a new person.
Do you think you overdosed on a drug or someone close to you overdosed? Seek help right now to prevent a disaster from happening!